MAUDE Adverse Event Report: ACCUTRON, INC. NEWPORT FLOWMETER SYSTEM

ACCUTRON, INC. NEWPORT FLOWMETER SYSTEM
Model Number 50000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility indicated the issue was intermittent and they do not have an exact number of patients impacted.Accutron was first made of aware of this issue on november 10, 2022.The unit subject of the event was returned to accutron for evaluation.The gas flows were tested and confirmed to be operating properly.During the evaluation it was found that the on/off valve required replacement.This caused an oxygen leak when the valve was in the off position.The issue with the valve would not have caused or contributed to the reported event.The newport flowmeter system user manual states (2), "warnings to be used only by a professional trained in the use of nitrous oxide.Patient should always be closely monitored during nitrous oxide use.If patient has an adverse reaction, reduce or stop the flow of nitrous oxide as needed.The o2 flush button can be used to rapidly purge the lines of n2o.If patient does not show signs of quick recovery, remove nasal mask and treat with pure oxygen from either the o2 resuscitator fitting or an auxiliary oxygen tank using a demand valve, oxygen assisted manual resuscitator, or equivalent.Call for emergency assistance if rapid response is not achieved." accutron made the necessary repairs, tested the unit, confirmed it to be operating according to specification, and returned it to service.Accutron will offer in-service training on the proper use and operation of the newport flowmeter system.
 
Event or Problem Description
The user facility reported that during patient procedures involving the newport flowmeter patients became nauseous and some began to vomit.The patients were administered oxygen and fully recovered.No additional medical intervention was required.
 
Additional Manufacturer Narrative
The user facility was offered in-service training on the proper use and operation of the newport flowmeter system; however, the user facility declined.No additional issues have been reported.

Brand Name
NEWPORT FLOWMETER SYSTEM
Common Device Name
FLOWMETER
Manufacturer (Section D)
ACCUTRON, INC.
1733 west parkside ln.
phoenix AZ 85027
Manufacturer (Section G)
ACCUTRON, INC.
1733 west parkside ln.
phoenix AZ 85027
Manufacturer Contact
daniel davy
5960 heisley rd.
mentor, OH 44060
4403927453
MDR Report Key15933120
Report Number2020813-2022-00008
Device Sequence Number4347243
Product Code BSZ
UDI-Device Identifier00813830023305
UDI-Public00813830023305
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50000
Device Catalogue Number50000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown